Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 8, 2008, 12:08 AM CST for Crawford County, Gasconade County, Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 12:08 AM CST (06:08 UTC)
- Expired
- Jan 8, 2008, 1:00 AM CST
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 12:34 AM CST | HAIL 0.88 | Cuba, MO | ALONG HIGHWAY 44 AT MILE MARKER 209. |
| Jan 8, 12:44 AM CST | HAIL 0.75 | 3 Sw Sullivan, MO | AT INTERSECTION OF LANDON ROAD AND SOUTH SERVICE ROAD. |
| Jan 8, 12:44 AM CST | HAIL 0.75 | Bourbon, MO | DIME SIZED HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080608
SVRLSX
MOC055-073-080700-
/O.NEW.KLSX.SV.W.0015.080108T0608Z-080108T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 100 AM CST
* AT 1204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF STEELVILLE...OR
8 MILES EAST OF ROLLA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEELVILLE...
CUBA...
LEASBURG...
BOURBON...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3780 9155 3788 9154 3815 9154 3817 9166
3821 9164 3826 9138 3821 9137 3821 9112
3805 9110 3779 9152
TIME...MOT...LOC 0608Z 237DEG 32KT 3796 9159
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 080637
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 AM CST TUE JAN 8 2008
MOC055-073-080700-
/O.CON.KLSX.SV.W.0015.000000T0000Z-080108T0700Z/
CRAWFORD MO-GASCONADE MO-
1236 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHERN GASCONADE AND NORTHERN CRAWFORD COUNTIES...
AT 1234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LEASBURG AND BOURBON...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHEASTERN CRAWFORD COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO THE SIZE OF NICKLES HAS BEEN REPORTED NEAR CUBA WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3780 9155 3788 9154 3815 9154 3817 9166
3821 9164 3826 9138 3821 9137 3821 9112
3805 9110 3779 9152
TIME...MOT...LOC 0636Z 236DEG 40KT 3813 9128
$$
CARNEY000
WWUS53 KLSX 080701
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CST TUE JAN 8 2008
MOC055-073-080711-
/O.EXP.KLSX.SV.W.0015.000000T0000Z-080108T0700Z/
CRAWFORD MO-GASCONADE MO-
101 AM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE AND
NORTHERN CRAWFORD COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 500 AM.
LAT...LON 3780 9155 3788 9154 3815 9154 3817 9166
3821 9164 3826 9138 3821 9137 3821 9112
3805 9110 3779 9152
TIME...MOT...LOC 0637Z 236DEG 40KT 3813 9127
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 11:00 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 7, 11:00 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1100 PM CST MON JAN 7 2008 .DISCUSSION... BUSY JANUARY SEVERE WEATHER DAY WITH TORNADO WATCH ALREADY IN EFFECT FOR NWRN THIRD OF THE CWA. MAIN CONCERN DEALS WITH HOW SEVERE TRENDS WILL EVOLVE THROUGH TONIGHT...AND POTENTIAL FOR HEAVY RAINFALL TONIGHT. FORECAST IS GENERALLY BASED ON THE GFS WHICH HAS BETTER SUPPORT OF THE OTHER MODELS...THOUGH DID DISCOUNT ITS QPF AND MASS FIELDS THAT ARE OVERDONE BY CONVECTIVE FEEDBACK. SEVERE WEATHER POTENTIAL LOOKS TYPICAL OF DEEP COOL SEASON EVENTS WITH CURRENT MUCAPES IN THE INSTABILITY AXIS RANGING UP TO 1000 J/KG THAT IS PROGGED WHICH WILL REMAIN BETWEEN 500-1000 J/KG THROUGH 12Z. 0-6KM BULK SHEAR OF 60-80KS WILL BE MORE THAN SUFFICIENT TO OFFSET WEAK THERMODYNAMICS TO KEEP SEVERE WEATHER THREAT GOING THROUGH THE NIGHT. HAIL WILL CERTAINLY BE A THREAT WITH CURRENT RADAR SHOWING 65 DBZ CORES REACHING 15K FT. 0-1KM BULK SHEAR OF 20-40KT INDICATES THE POSSIBILITY OF TORNADOES WITH ANY SURFACE BASED STORM THROUGH THE NIGHT. ALSO HAVE CONCERNS WITH HEAVY RAINFALL. CONSIDERED ISSUING A FLOOD WATCH...BUT HOLDING OFF BECAUSE OF THE RELATIVELY DRY SOIL MOISTURE. STRONG LOW LEVEL JET WILL CONTINUE TO TRANSPORT HIGH VALUES OF PRECIPITABLE WATER INTO THE REGION...AND THERE WILL BE SOME POTENTIAL FOR TRAINING GIVEN THE ALIGNMENT OF LOW LEVEL AND UPPER LEVEL FLOW. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL IN THE FORECASTS AND THE HWO. COLD FRONT WILL NOT CLEAR THE ERN PART OF THE CWA UNTIL EARLY AFTERNOON TOMORROW. THERE WILL STILL BE THE POTENTIAL FOR SEVERE UNTIL THE FRONT PASSES. ANOTHER STORM SYSTEM WILL MOVE QUICKLY ACROSS THE REGION ON THURSDAY BRINGING AND CHANCE OF RAIN OR SNOW. IN THE EXTENDED (THURSDAY NIGHT-NEXT MONDAY)...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER FLOW GRADUALLY AMPILFYING INTO EARLY NEXT WEEK...AND ONLY SHOW SOME MINOR TIMING DIFFERENCES IN SHORTWAVES. THERE ARE SOME DIFFERENCES BETWEEN THE STRENGTH OF THE SHORTWAVE AND SUBSEQUENT STRENGTHENING OF SFC LOW FRIDAY INTO SATURDAY OVER THE CENTRAL AND EASTERN UNITED STATES. WILL LEAN TOWARD THE ECWMF BASED ON ITS CONTNUITY FOR THIS FORECAST. WITH THIS SAID...WILL KEEP CHANCE OF RAIN/SNOW OVER THE EAST ON THURSDAY NIGHT AS MIDWEEK TROUGH EXITS AREA. ECMWF IS SLIGHTLY STRONGER THAN OTHER MODELS WITH A TROUGH IN THE SRN STREAM THAT WILL MOVE ACROSS THE REGION THIS WEEKEND...SO HAVE CHC OF RAIN OR SNOW GOING OVER THE SRN AND ERN COUNTIES SATURDAY NIGHT AND SUNDAY. ECWMF SHOWS ANOTHER WEAK SHORTWAVE MOVING THROUGH NEXT MONDAY...BUT DOESNT LOOK LIKE ENOUGH TO WARRANT MORE THAN SLIGHT CHANCES. TEMPERATURES ARE BASED ON A BLEND OF PERSISTENCE...HPC GUIDANCE AND ECWMF. BRITT && .AVIATION... FOR THE 06Z TAFS... COLD FRONT EXTENDED FROM EAST CENTRAL IA ACROSS NORTH MO INTO CENTRAL OK LATE THIS EVENING. WIDE BAND OF SHOWERS/THUNDERSTORMS CONTINUED FROM SOUTHWEST MO ACROSS CENTRAL INTO EAST CENTRAL AND NORTHEAST MO. SHOWERS/THUNDERSTORMS WERE MOVING TO THE NORTHEAST. COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TONIGHT AND ON TUESDAY. EXPECT THE FRONT TO CLEAR THE STL METRO AREA EARLY DURING THE AFTERNOON TUESDAY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 7, 9:13 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 913 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 913 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ALONG WITH ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER WILL SPREAD SOUTHEASTWARD THIS EVENING AND OVERNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Jan 7, 8:46 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 10 NNE STEEDMAN 38.84N 91.75W
01/07/2008 E0.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 11:04 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL WASHINGTON 38.55N 91.01W
01/07/2008 E1.00 INCH FRANKLIN MO LAW ENFORCEMENT
&&
SIPPRELLLocal storm report, Jan 7, 11:14 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL MARTHASVILLE 38.63N 91.05W
01/07/2008 E0.75 INCH WARREN MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 11:15 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WASHINGTON 38.55N 91.01W
01/07/2008 E1.75 INCH FRANKLIN MO AMATEUR RADIO
&&
SIPPRELLLocal storm report, Jan 7, 11:20 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL N WASHINGTON 38.56N 91.02W
01/07/2008 M1.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 11:33 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 6 NW COTTLEVILLE 38.81N 90.73W
01/07/2008 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
LOCATION AT WINGHAVEN BLVD AND HIGHWAY N.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:20 PM CST | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jan 7, 7:23 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 52 min |
| Jan 7, 8:12 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 48 min |
| Jan 7, 8:27 PM CST | Tornado Warning | LSX | Pike | 48 min |
| Jan 7, 8:35 PM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jan 7, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 38 min |
| Jan 7, 9:04 PM CST | Tornado Warning | LSX | Gasconade, Osage | 41 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Lincoln, Pike | 47 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Franklin, Gasconade, Warren | 27 min |
| Jan 7, 10:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 7, 10:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 47 min |
| Jan 7, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jan 8, 12:35 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 40 min |
| Jan 8, 1:10 AM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 50 min |
| Jan 8, 3:39 AM CST | River Flood Warning | LSX | Marion | 17 hr |
| Jan 8, 4:26 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 49 min |
| Jan 8, 4:39 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 51 min |
| Jan 8, 5:02 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 25 min |
| Jan 8, 1:30 PM CST | River Flood Warning | LSX | Lincoln | 20 hr |
| Jan 8, 2:30 PM CST | River Flood Warning | LSX | Osage | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.